MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number 201-90052
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a - patient information was not provided.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that there was a video of a "less severe event" where the inflow cannula bounced and it low flowed.It looked like a suction event and reversal flow was not seen.
 
Additional Manufacturer Narrative
Section b3: event date was estimated.Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Manufacturer's investigation conclusion: evaluation of the submitted video confirmed the reported inflow cannula movement as well as an audible alarm consistent with low flow; however, the reported suction event could not be confirmed.A specific cause for these events could not be conclusively determined through this evaluation.The submitted video appeared to capture movement of the inflow cannula immediately followed by an audible alarm consistent with low flow.Additionally, a submitted photograph capturing a graphical display of flow values on the mag monitor revealed that flow decreased below 2.0 liters per minute on two separate occasions.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.The serial number or other identifying information of the product was not reported and was not able to be determined during the investigation.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.The pedimag blood pump ifu, rev.C, is currently available.Ifu warning #12: frequent patient and device monitoring is required.Ifu warning #17: monitor the patient¿s hemodynamics and console flow display to insure adequate blood volume for the inlet cannula position, blood pump rpm (revolutions per minute), and desired flow.Increase the pump rpm in small increments to minimize the risk of exceeding the available blood volume and causing inlet cannula obstruction, suction, outgassing, and/or cavitation.Ifu warning #18: as with all continuous flow pumps, operating at too high a speed can result in negative pressure at the inlet which can lead to collapse of the ventricle or blood vessels, inlet cannula obstruction, inspiration of air, outgassing, cavitation and increased risk of embolism.Always operate the system at the lowest speed consistent with the volume of blood available to be pumped and clinically acceptable circulatory support.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #6: attach tubing to the pump in such a manner as to prevent kinks or restrictions that may alter flow or cause regions of stasis or turbulence.Attach in a manner that does not bend or fracture the tubing connectors or ports.Advance the tubing beyond the second barb point of the pump connectors.Ifu caution #9: monitor carefully for any signs of occlusion throughout the circuit.Ifu caution #15: always have a spare pedimag blood pump, back-up console, motor, and accessories available for change out.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
PEDIMAG BLOOD PUMP
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22054878
Report Number3003306248-2025-00160
Device Sequence Number7176073
Product Code QNR
UDI-Device Identifier07640135140634
UDI-Public(01)07640135140634
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-90052
Device Catalogue Number201-90052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown